BILL& MELINDA GATES foundation



BMGF/ FP CAPE NIGERIA ANNUAL FAMILY PLANNING PARTNERS MEETING

March 16–17, 2021 At: 4:00–6:30pm WAT/ 11:00pm–1:30pm EDT/ 8:00–10:30am PDT Virtual Zoom Convening

OBJECTIVES

- 1. Provide a review of the BMGF family planning (FP) investment portfolio performance and national FP progress.
- 2. **Engage in a collaborative process** to learn about new BMGF's FP strategy, reflect on findings and identify key actions to accelerate the attainment of National FP goals and objectives.
- 3. Review program implementation during a pandemic progress, achievements, and challenges.
- 4. Celebrate collective accomplishments and successes in the FP space.
- 5. Promote FP community-wide learning and information exchange regarding key areas of common interest.

ATTENDEES

Access Collaborative/JSI	Foreign Development Commonwealth Office (FCDO)
Advance Family Planning (AFP) Pathfinder	FP CAPE/UNC
AFENET/CDC	Gombe State Ministry of Health
AHEAD	Health Strategy and Delivery Foundation (HSDF)
Akena+/UCSF	Hive
Albarka Health Spring Foundation	ICAN/UCSF
Albright Stonebridge Group (ASG)	Idev Pro Africa
Ave Health Sense (AHS)	Insight Health Consulting
BA-N	IntegratE
Bauchi Sate Ministry of Health	IRC
Bill & Melinda Gates Foundation	Johns Hopkins University (JHU)
Center for Communication and Social Impact (CCSI)	Kaduna State Ministry of Health
CiHP	Kano State Ministry of Health
Clinton Health Access Initiative (CHAI) – National	Lagos State Ministry of Health
Dashboard & Post-Pregnancy Family Planning in Home Delivery Settings in Nigeria	Lafia Project/FCDO
DAI	Marie Stopes Nigeria
Delta Sate Ministry of Health	McKing Consulting
Development Outcomes	mPharma Good Health
DKT – Customer Platform & Sayana Press	MSF
E-Health Africa	M-Space/TSU 2.0
EU/ – WHO	MTV Shuga/Staying Alive Foundation
Every1Mobile- Naijacare/Unilever	Nasarawa State Ministry of Health
Family Empowerment Media	Niger State Ministry of Health
Federal Ministry of Health of Nigeria	Nigeria Strategic State-Led Purchasing for FP/Health Systems Consult Limited (HSCL)

ATTENDEES (CONTINUED)

Partnership for Advocacy in Child and Family Health	Scope	
(PACFaH@Scale)	Society for Family Health (SFH) – A360 Amplify &	
PharmAccess	IntegratE	
Planned Parenthood Federation of Nigeria (PPFN)	Solina	
PMA2020/JHU	University of Medical Sciences, Ondo	
Population Council	The Challenge Initiative (TCI)/JHU-CCP	
Post-Pregnancy FP in Lagos/JHU-CCP	Track20/Avenir Health	
Power in Her Hand Initiative	Tumas Consulting	
Resilient & Accelerated Scale-up of DMPA-SC/Self-	UNFPA	
Injection in Nigeria (RASuDiN)/ARFH	UNICEF	
Rivers State Ministry of Health	WHO	
Rotary International	Women's Refugee Commission	
Sokoto State Ministry of Health	5	

Tuesday, March 16th, 2021

All sessions will take place online via Zoom

	SESSION 1: Welcome, Opening Statements and Meeting Introduction			
4:00 – 4:20 pm	Welcome, and Opening statements			
20 minutes	Facilitator: Dr. Emmanuel Adegbe, FP CAPE Nigeria In-Country Representative			
	 Welcome (5 mins) Ms. Rodio Diallo, Interim Deputy Director, Optimized Family Planning Interventions at BMGF 			
	 Brief remarks from BMGF (5 mins) Dr. Jérémie Zoungrana, BMGF Nigeria Country Office Director 			
	 Brief remarks from Nigeria Federal Ministry of Health (FMOH) (10 mins) Dr. Salma Anas-Kolo, Director, Family Health Department, FMOH 			
4:20 – 4:28 pm	m Meeting introduction			
8 minutes	Facilitator: Dr. Emmanuel Adegbe, FP CAPE Nigeria In-Country Representative			
	 Presentation of the agenda and objectives Dr. Siân Curtis, FP CAPE Project Director 			
	SESSION 2: Annual Reviews and Celebrating the Wins			
4:28 – 5:03 pm	Annual review: BMGF family planning portfolio-level results			
35 minutes	This session features findings from FP CAPE evaluation on BMGF family planning portfolio of investment in Nigeria. Participants are invited to submit questions to the presenters via the meeting's Chat box.			
	Facilitator: Dr. Siân Curtis, FP CAPE Project Director			
	 Presentation: Overview of BMGF FP Portfolio Findings 2020 (25 mins) Dr. Siân Curtis, FP CAPE Project Director and Dr. Emmanuel Adegbe, FP CAPE Nigeria In-Country Representative 			
	► Q&A (10 mins)			
	 Facilitator: Ms. Huyen Vu, Nigeria Portfolio Manager at FP CAPE 			
5:03 – 5:10 pm 7 minutes	Celebration of the wins: The Wall of Wins			
7 minutes	This session provides FP partners an opportunity to celebrate the wins over the past year. Facilitator: Dr. Emmanuel Adegbe, FP CAPE Nigeria In-Country Representative			
	► Let's celebrate the wins – Showing <i>the Wall of Wins</i>			
5:10 – 5:20 pm 10 minutes	Break			
SESSION 3: Looking forward				
5:20 – 5:50 pm 30 minutes	Keynote panel: BMGF's Global FP Strategy and Connection with BMGF Nigeria Country Office's Health Strategy			
	The keynote panel features presentations about BMGF's new global FP strategy and how the new strategy will connect to BMGF Nigeria Country Office (NCO)'s health strategy. Participants will have a short Q&A session with the speakers. All questions can be submitted via the meeting's Chat box.			
	Facilitator: Dr. Emmanuel Adegbe, FP CAPE Nigeria In-Country Representative			

	 Presentation: BMGF's New Global Family Planning Strategy (15 mins) Ms. Ann Starrs, Director of Family Planning at BMGF Presentation: How will the new global FP strategy connect with the BMGF Nigeria Country Office's health strategy? (5 mins) Dr. Caroline Jehu-Appiah, Deputy Director of Health, Nutrition & Polio Eradication, BMGF in Nigeria Q&A (10 mins) Facilitator: Dr. Siân Curtis, FP CAPE Project Director 			
	SESSION 4: Small Group Work			
5:50 – 6:25 pm 35 minutes	 Small group work Introduction of small group work plan (5 mins) Dr. Emmanuel Adegbe, FP CAPE Nigeria In-Country Representative Participants are divided into TOC area groups that they self-selected when they registered. The participants work together in separate rooms (30 mins): Government group + TSU and ASG Enabling environment Demand generation Service delivery Scale-up 			
SESSION 5: Closing				
6:25 – 6:30 pm 5 minutes	 Day One closing: Day One reflection and Day Two briefing Dr. Emmanuel Adegbe, FP CAPE Nigeria In-Country Representative 			

Wednesday, March 17th, 2021

All sessions will take place online via Zoom

SESSION 1: Small Group Action Report-Out				
4:00 – 4:10 pm 10 minutes	Recap of Day One, and Day Two overview Facilitator: Dr. Emmanuel Adegbe, FP CAPE Nigeria In-Country Representative			
	 Recap of Day One Ms. Rodio Diallo, Interim Deputy Director, Optimized Family Planning Interventions at BMGF 			
	 Overview of Day Two agenda Dr. Emmanuel Adegbe, FP CAPE Nigeria In-Country Representative 			
4:10 – 4:50 pm 40 minutes	Group report-out			
	Participants are welcome to submit comments via the meeting's Chat box. FP CAPE will follow up with presenters for their feedback on the submitted comments later.			
	Facilitators: Dr. Emmanuel Adegbe, FP CAPE Nigeria In-Country Representative			
	 Representative of each group present top actions of their TOC area (8 mins per group) 			
SESSION 2: FP Programming during COVID-19				
4:50 – 4:55 pm 5 minutes	Implementing FP programs during COVID-19 <u>Facilitator</u> : Dr. Emmanuel Adegbe, FP CAPE Nigeria In-Country Representative			
4:55 – 5:05 pm 10 minutes	Impact of COVID-19 on the FP activities <u>Facilitator</u> : Dr. Siân Curtis, FP CAPE Project Director			
	 Presentation: Impact of COVID-19 on the portfolio's FP activities (10 mins) Dr. Emmanuel Adegbe, FP CAPE Nigeria In-Country Representative 			
5:05 – 5:30 pm 25 minutes	Learning from COVID-19 This panel session features representatives of SMOHs and BMGF FP programs to share their experience and lessons learned from their FP program implementation during the pandemic. Participants are invited to submit their questions to the panelists via the meeting's Chat box.			
	► <u>Facilitator</u> : ► <u>Panelists</u> :			
	 Dr. Emmanuel Adegbe, FP CAPE Nigeria In- Country Representative Dr. Folashade Oludara, Director of Family Health and Nutrition, Lagos State Ministry of Health 			
	– Dr. Tijjani Hussaini, Executive Secretary, Kano State PHCMB, Kano State Ministry of Health			
	 Dr. Sakina Amin Bello, Senior Program Advisor Reproductive Health, AFP 			
	 Ms. Chidinma Onuoha, Program & Human Resources Manager, DKT Nigeria 			
	 Dr. Victor Igharo, Director, The Challenge Initiative Nigeria 			
5:30 – 5:40 pm 10 minutes	Break			

SESSION 3: Cross-Learning				
5:40 – 6:10 pm 30 minutes	Cross-learning The cross-learning session features four concurrent presentations. Participants are invited to attend <u>one</u> of the four presentations that they self-selected when they registered to the meeting.			
	Facilitator: – Dr. Emmanuel Adegbe, FP CAPE Nigeria In-Country Representative	 Presentation 1: State Social Health Insurance Schemes in Nigeria: Highlights on the Journey, the Challenges and the Opportunities Dr. Nkata Chuku, Founding Partner, Health Systems Consult Ltd. (HSCL) 		
	<u>Facilitator</u> : – Dr. Siân Curtis, FP CAPE Project Director	Presentation 2 : Supporting States to Adopt, Implement and Sustain Group Antenatal Care (G-ANC) as an Alternate Model of Service Delivery		
		- Mr. Balarabe Gaya, Technical Lead for G-ANC, DAI Nigeria		
	Facilitator: – Ms. Huyen Vu, Nigeria Portfolio Manager at FP CAPE	 Presentation 3: Application of Human Centered Design in Reimagining PHC Service Delivery Provision during COVID- 19 in Lagos and Niger States: A Learning Experience Ms. Nneka Onwuasor, Senior Program Manager, Clinton Health Access Initiative Nigeria 		
	<u>Facilitator</u> : – Ms. Rodio Diallo, Interim Deputy Director, Optimized Family Planning Interventions at BMGF	 Presentation 4: Lagos Implementation Research: Preliminary Results from Mystery Client Visits Dr. Elizabeth Omoluabi, Executive Director, Akena+ Health 		
SESSION 4: Closing				
6:10 – 6:30 pm 20 minutes	Joint final remarks Facilitator: Dr. Emmanuel Adegbe	e, FP CAPE Nigeria In-Country Representative		
	 Completing the meeting evaluation form on Qualtrics Final remarks from BMGF and FP CAPE 			